Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Pain in upper stomach, sleeping a lot. Have pacemaker. Normal BP. What to do?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11709 Questions
Hi my grannie has a pacemaker she is 92 yrs old. two days now she has been complaining of her upper stomach hurting through to the back, I called paremedics yesterday they did everything and all was normal BP 142/70,, HR 74 oxygen level 98...she got up this morning complaining of same issues also seem to be sleeping alot. Im stumped as what to do.????? We just had our Cardo apointment 31st July all was fine.
Posted Sun, 26 Aug 2012 in Abdominal Pain
Answered by Dr. Rakhi Tayal 5 hours later
Thanks for posting your query.
The pain in the upper abdomen through the back could be due to gastroesophageal reflux.
Since the cardiac causes have been ruled out, there is nothing to worry.
The other possible causes can be peptic ulcer disease, hiatus hernia (in this a part of the stomach goes above the diaphragm – the muscular partition of chest and abdomen), acute inflammation of the gall bladder due to gallstones (cholecystitis) or acute pancreatitis.
You can try the following medications to reduce her symptoms.
1. Antacids (Tums, mylanta) can be taken to relieve the acidity.
2. Proton pump inhibitors such as pantop can be continued for few weeks.
3. Probiotics and digestive enzyme supplements will help to improve indigestion.
In case these are not helpful then further investigations like ultrasound scan of abdomen is suggested after an evaluation from a physician.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor